Did my new vit D3 just make me hyper - or am I nuts?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 8/26/2010 4:14 PM (GMT -6)   
I realize this will sound crazy, but something weird happened this afternoon and I can't figure it out. The new rheumy told me to get more vit D3 - like 1,000 - 2,000 units per day instead of the 400 units I'd been taking.

Took one today on an empty stomach, 500 units. It is a chewable, so it metabolizes quickly. This was after already ingesting my normal 400 units. Shortly afterward, I started feeling wired; really hyper. I'm not too pleased about this. I don't like that sensation.

So I googled, as one does. This is the only thing that I can find on it:
QUOTE: Since so many of us with osteo also have thyroid disease, I thought this might be helpful to post. A few others here, like me, have had a hard time increasing our vitamin D intake for bone health as it causes a "hyper" feel, I recently found that this is because it makes the thyroid gland work more efficiently -- often converting T4 into T3 at a higher rate---thus the hyper feel.
On another thyroid blog there was a discussion about this same hyper experience with D occurring for others and all they had to do was lower their thyroid medication a little bit and then could resume taking D. Apparently as in other autoimmmune diseases, the D makes your thyroid work better. I had been lowering my D intake instead not realizing it was affecting my thyroid, and now since lowering my synthroid a little bit, I can take higher amounts of D and still have normal thyroid levels. Probably will still have to experiment for a while to get optimal balance between the two.

An endocrinologist jumped into one of the discussions and said that he always had a lot of patients who had to lower their thyroid meds during the summer and raise them back up in the winter, so clearly that was the vitamin D in the summer making their thyroid work better."
END QUOTE
Source of the above: www.inspire.com/groups/national-osteoporosis-foundation/discussion/raising-vitamin-d-and-thyroid-disease/

I'm not being treated for thyroid problems. My recent tsh came back okay. In years past, I was being watched for being borderline. Hypothyroidism runs in my family. Is it possible that this extra amount of vit D made my thyroid work harder (even though I'm not on thyroid med) and cranked me up a few notches into feeling a little hyper?

My rheumy did not check my D levels before telling me to take it. When they were last checked in January, my levels were perfectly fine.

Remember - I am one of those uber sensitives for medication and supplements.

Thoughts?

Post Edited (TheChickenPrincess) : 8/26/2010 5:12:55 PM (GMT-6)


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 32163
   Posted 8/26/2010 4:23 PM (GMT -6)   
I get energy from vitamin D3, but never been actually hyper to the point of not liking it. I will take any energy that I can get. I have so little of it.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 8/26/2010 4:31 PM (GMT -6)   
Thanks Karen. I'm wondering if this might be more D3 than I actually need. I've just emailed my doctor. He should reply within 2 days. I think I'll skip taking it until I hear from him.
Why my username? It is real life nickname. I love chickens. Will have my flock of hens one day! :D .............. DX'd with Fibromyalgia, chronic hives, sensitivities and allergies, migraines with auras, tmj, and IBS. Not sure what else!

Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 14640
   Posted 8/26/2010 4:31 PM (GMT -6)   
I take 5,200 IU's a day and don't feel hyper.
 
Sherrine
Forum Moderator/Fibromyalgia
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5297
   Posted 8/26/2010 5:01 PM (GMT -6)   
I'm like you, Princess, if it makes me feel weird, I back off!! I'll be interested to hear what your doctor says.
Nothing's simple, is it? Even something as seemingly innocuous as good ol' Vit. D can be a double-edged sword.

Debbie
...fibromyalgia, hearing loss, elevated liver enzymes, skin grafting (back), arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraines, tachycardia, cancer surgeries (face).......I take Nortriptyline & Clonopin daily, and Darvocet as needed

TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 8/26/2010 5:11 PM (GMT -6)   
((( Debbie )))

Many thanks for understanding. How I long for "simple." Simple and Peaceful, forever, would be just swell.
Why my username? It is real life nickname. I love chickens. Will have my flock of hens one day! :D .............. DX'd with Fibromyalgia, chronic hives, sensitivities and allergies, migraines with auras, tmj, and IBS. Not sure what else!

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1318
   Posted 8/26/2010 5:26 PM (GMT -6)   
Yes, back off, but don't give it up. You might be able to slowly raise it without feeling so hyper.
I can't take any vitamins on an empty stomach. They can really make you nauseous.
Seems like many of us with FMS have funky reactions to meds/supplements. You might be totally happy and feeling good with just a smaller dose of D3. good luck to you.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/26/2010 6:33 PM (GMT -6)   
Yuck! I have thyroid problems and I understand the yuckiness and not liking the hyper feeling if it indeed was your thyroid doing this. That hyper feeling from an overactive thyroid does not feel good at all. Hopefully you can figure this out. Mabye try going up slowly.
Lyme disease, Fibromyalgia, Hashimoto's Thyroiditis, Adrenal Fatigue, Rheumatoid Arthritis
Prescription Meds: Cymbalta, Tramadol, Hydrocortisone, Plaquenil
Supplements: Thyro-complex, CMK, Folic Acid, Fish Oil, Probiotics, GI Repair, Vitamin D 50,000IU and Joint Supplement


Co-Moderator Lyme Disease Forum

TheChickenPrincess
Veteran Member


Date Joined Jun 2010
Total Posts : 554
   Posted 8/26/2010 6:34 PM (GMT -6)   
Thank you, Cathy. That's definitely an idea to consider. I won't rule it out. Thanks for helping me feel less nuts.
Why my username? It is real life nickname. I love chickens. Will have my flock of hens one day! :D .............. DX'd with Fibromyalgia, chronic hives, sensitivities and allergies, migraines with auras, tmj, and IBS. Not sure what else!

Stoneoakcroft
New Member


Date Joined Aug 2010
Total Posts : 6
   Posted 8/26/2010 6:40 PM (GMT -6)   
I too take 5k daily and have no effects. My gp wants it up that high to help my immune system and also because I have to avoid daylight now ( migraines) though I get D from Mushrooms and the diet is fine. She's just protective of me that way ;) ( great Dr!)

sotiredoffibro
Veteran Member


Date Joined May 2010
Total Posts : 1556
   Posted 8/27/2010 6:31 AM (GMT -6)   
Hey Princess, I must not have any thyroid issues, I take about 2000 units a day and have no problems with it. Might want to have your doc. do a thorough test on your thyroid.
Gentle Hugs
Shirley
DX: Fibro, Gerds, COPD, Osteoarthritis, Osteoporosis, High Blood Pressure, and Depression.
When I get where Im going dont cry for me down here. (Brad Paisley & Dolly Parton)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 18, 2014 10:21 PM (GMT -6)
There are a total of 2,104,928 posts in 233,939 threads.
View Active Threads


Who's Online
This forum has 149118 registered members. Please welcome our newest member, vuck703.
291 Guest(s), 9 Registered Member(s) are currently online.  Details
Coffeencake, JoeyMac13, Jayden, rob_dj, vuck703, Chotti, James R, raymondaz, Sunny13


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer